Alert archive / New York / Small Craft Advisories in 2022
Small Craft Advisory 85, NWS Buffalo, NY
NWS Buffalo, NY issued this small craft advisory at Sep 12, 2022, 4:37 AM EDT. It took effect at Sep 12, 2022, 2:00 PM EDT. It was in force for 9 hr.
The area
The counties it named.
The facts
- Issued
- Sep 12, 2022, 4:37 AM EDT (08:37 UTC)
- In effect from
- Sep 12, 2022, 2:00 PM EDT
- Expired
- Sep 12, 2022, 10:41 PM EDT
- In force
- 9 hr
- Issued by
- NWS Buffalo, NY
The text
As transmitted.
473 WHUS71 KBUF 120837 MWWBUF URGENT - MARINE WEATHER MESSAGE National Weather Service Buffalo NY 437 AM EDT Mon Sep 12 2022 LEZ040-041-121645- /O.NEW.KBUF.SC.Y.0085.220912T1800Z-220913T0600Z/ Lake Erie nearshore waters from Ripley to Dunkirk- Lake Erie nearshore waters from Dunkirk to Buffalo- 437 AM EDT Mon Sep 12 2022 ...SMALL CRAFT ADVISORY IN EFFECT FROM 2 PM THIS AFTERNOON TO 2 AM EDT TUESDAY... * WHAT...Southwest winds 15 to 20 knots and waves 3 to 5 feet expected. * WHERE...The nearshore waters of Lake Erie from Ripley to Buffalo. * WHEN...From 2 PM this afternoon to 2 AM EDT Tuesday. * IMPACTS...Winds and/or waves will cause hazardous conditions that could capsize or damage small craft. PRECAUTIONARY/PREPAREDNESS ACTIONS... Inexperienced mariners, especially those operating smaller vessels, should avoid navigating in hazardous conditions. && $$
6 follow-up statements
364 WHUS71 KBUF 121051 MWWBUF URGENT - MARINE WEATHER MESSAGE National Weather Service Buffalo NY 651 AM EDT Mon Sep 12 2022 LEZ040-041-121900- /O.CON.KBUF.SC.Y.0085.220912T1800Z-220913T0600Z/ Lake Erie nearshore waters from Ripley to Dunkirk- Lake Erie nearshore waters from Dunkirk to Buffalo- 651 AM EDT Mon Sep 12 2022 ...SMALL CRAFT ADVISORY REMAINS IN EFFECT FROM 2 PM THIS AFTERNOON TO 2 AM EDT TUESDAY... * WHAT...Southwest winds 15 to 20 knots and waves 3 to 5 feet expected. * WHERE...The nearshore waters of Lake Erie from Ripley to Buffalo. * WHEN...From 2 PM this afternoon to 2 AM EDT Tuesday. * IMPACTS...Winds and/or waves will cause hazardous conditions that could capsize or damage small craft. PRECAUTIONARY/PREPAREDNESS ACTIONS... Inexperienced mariners, especially those operating smaller vessels, should avoid navigating in hazardous conditions. && $$
094 WHUS71 KBUF 121446 MWWBUF URGENT - MARINE WEATHER MESSAGE National Weather Service Buffalo NY 1046 AM EDT Mon Sep 12 2022 LEZ040-041-122300- /O.CON.KBUF.SC.Y.0085.220912T1800Z-220913T0600Z/ Lake Erie nearshore waters from Ripley to Dunkirk- Lake Erie nearshore waters from Dunkirk to Buffalo- 1046 AM EDT Mon Sep 12 2022 ...SMALL CRAFT ADVISORY REMAINS IN EFFECT FROM 2 PM THIS AFTERNOON TO 2 AM EDT TUESDAY... * WHAT...Southwest winds 15 to 25 knots and waves 3 to 5 feet expected. * WHERE...The nearshore waters of Lake Erie from Ripley to Buffalo. * WHEN...From 2 PM this afternoon to 2 AM EDT Tuesday. * IMPACTS...Winds and/or waves will cause hazardous conditions that could capsize or damage small craft. PRECAUTIONARY/PREPAREDNESS ACTIONS... Inexperienced mariners, especially those operating smaller vessels, should avoid navigating in hazardous conditions. && $$
679 WHUS71 KBUF 121633 MWWBUF URGENT - MARINE WEATHER MESSAGE National Weather Service Buffalo NY 1233 PM EDT Mon Sep 12 2022 LEZ040-041-130100- /O.CON.KBUF.SC.Y.0085.220912T1800Z-220913T0600Z/ Lake Erie nearshore waters from Ripley to Dunkirk- Lake Erie nearshore waters from Dunkirk to Buffalo- 1233 PM EDT Mon Sep 12 2022 ...SMALL CRAFT ADVISORY REMAINS IN EFFECT UNTIL 2 AM EDT TUESDAY... * WHAT...West winds 15 to 25 knots and waves 3 to 5 feet expected. * WHERE...The nearshore waters of Lake Erie from Ripley to Buffalo. * WHEN...Until 2 AM EDT Tuesday. * IMPACTS...Winds and/or waves will cause hazardous conditions that could capsize or damage small craft. PRECAUTIONARY/PREPAREDNESS ACTIONS... Inexperienced mariners, especially those operating smaller vessels, should avoid navigating in hazardous conditions. && $$
943 WHUS71 KBUF 121814 MWWBUF URGENT - MARINE WEATHER MESSAGE National Weather Service Buffalo NY 214 PM EDT Mon Sep 12 2022 LEZ020-130000- /O.EXB.KBUF.SC.Y.0085.000000T0000Z-220913T0000Z/ Upper Niagara River and Buffalo Harbor- 214 PM EDT Mon Sep 12 2022 ...SMALL CRAFT ADVISORY IN EFFECT UNTIL 8 PM EDT THIS EVENING... * WHAT...Southwest winds 15 to 25 knots. * WHERE...The Upper Niagara River and Buffalo Harbor. * WHEN...Until 8 PM EDT this evening. * IMPACTS...Winds and/or waves will cause hazardous conditions that could capsize or damage small craft. PRECAUTIONARY/PREPAREDNESS ACTIONS... Inexperienced mariners, especially those operating smaller vessels, should avoid navigating in hazardous conditions. && $$ LEZ040-041-130330- /O.CON.KBUF.SC.Y.0085.000000T0000Z-220913T0600Z/ Lake Erie nearshore waters from Ripley to Dunkirk- Lake Erie nearshore waters from Dunkirk to Buffalo- 214 PM EDT Mon Sep 12 2022 ...SMALL CRAFT ADVISORY REMAINS IN EFFECT UNTIL 2 AM EDT TUESDAY... * WHAT...West winds 15 to 25 knots and waves 3 to 5 feet. * WHERE...The nearshore waters of Lake Erie from Ripley to Buffalo. * WHEN...Until 2 AM EDT Tuesday. * IMPACTS...Winds and/or waves will cause hazardous conditions that could capsize or damage small craft. PRECAUTIONARY/PREPAREDNESS ACTIONS... Inexperienced mariners, especially those operating smaller vessels, should avoid navigating in hazardous conditions. && $$
890 WHUS71 KBUF 122344 MWWBUF URGENT - MARINE WEATHER MESSAGE National Weather Service Buffalo NY 744 PM EDT Mon Sep 12 2022 LEZ020-130045- /O.EXP.KBUF.SC.Y.0085.000000T0000Z-220913T0000Z/ Upper Niagara River and Buffalo Harbor- 744 PM EDT Mon Sep 12 2022 ...SMALL CRAFT ADVISORY WILL EXPIRE AT 8 PM EDT THIS EVENING... $$ LEZ040-041-130600- /O.CON.KBUF.SC.Y.0085.000000T0000Z-220913T0600Z/ Lake Erie nearshore waters from Ripley to Dunkirk- Lake Erie nearshore waters from Dunkirk to Buffalo- 744 PM EDT Mon Sep 12 2022 ...SMALL CRAFT ADVISORY REMAINS IN EFFECT UNTIL 2 AM EDT TUESDAY... * WHAT...West winds 15 to 20 knots. * WHERE...The nearshore waters of Lake Erie from Ripley to Buffalo. * WHEN...Until 2 AM EDT Tuesday. * IMPACTS...Winds and/or waves will cause hazardous conditions that could capsize or damage small craft. PRECAUTIONARY/PREPAREDNESS ACTIONS... Inexperienced mariners, especially those operating smaller vessels, should avoid navigating in hazardous conditions. && $$ JLA
708 WHUS71 KBUF 130241 MWWBUF URGENT - MARINE WEATHER MESSAGE National Weather Service Buffalo NY 1041 PM EDT Mon Sep 12 2022 LEZ040-041-130345- /O.CAN.KBUF.SC.Y.0085.000000T0000Z-220913T0600Z/ Lake Erie nearshore waters from Ripley to Dunkirk- Lake Erie nearshore waters from Dunkirk to Buffalo- 1041 PM EDT Mon Sep 12 2022 ...SMALL CRAFT ADVISORY IS CANCELLED... $$
What forecasters said that day
The local office's own words before this small craft advisory went out, as it sent them, from the Iowa Environmental Mesonet's archive of National Weather Service text.
NWS Buffalo, NY wrote its last area forecast discussion before this small craft advisory went out at Sep 12, 3:12 AM EDT, 1 hour 25 minutes earlier.
Area forecast discussion, Sep 12, 3:12 AM EDT, 1 hour 25 minutes before
Area Forecast Discussion National Weather Service Buffalo NY 312 AM EDT Mon Sep 12 2022 .SYNOPSIS... Low pressure will slowly track across the Great Lakes through Tuesday, bringing occasional showers to the area. There may be a few scattered thunderstorms with brief downpours Monday afternoon into the evening as well, especially from the Genesee Valley eastward. High pressure will then build towards the region Wednesday, bringing a return to dry weather by Thursday. && .NEAR TERM /UNTIL 6 PM THIS EVENING/... Plan on unsettled weather with occasional showers Monday. The greatest coverage of rain will be Monday afternoon when the best juxtaposition of deep moisture, forcing, and modest instability cross the region. Late tonight into Monday morning, a wing of moisture advection and instability lifts into far western NY. A thunderstorm is not out of the question as this lifts through. Greater chances of showers and some thunder (entire region) will be later Monday morning into the afternoon as surge of higher PWATS to 1.75 inches combines with shortwave lifting in from southwest, nose of upper jet and approaching cold front ahead of the occluded low. Spotty moderate to heavy rain could occur given the high PWATs and also weak winds/slower storm motions. SPC has pushed the Marginal Risk area east of our area into portions of southcentral NYS. That said, if some breaks in the clouds do occur there could be a stronger isolated storm Monday afternoon into the early evening, mainly from the Genesee Valley eastward. Timing of the cold front coming in late afternoon will also help focus the chance. Localized heavy rain will be the higher of the two threats as the entire area remains in a Marginal Risk for excessive rainfall from WPC which is reasonable. Per HREF PMM and 3 hr max QPF, greatest chances for heavy rain will be from the lower Genesee Valley and Finger Lakes to central NY second half of Monday. Highs will be mainly in the low to mid 70s. && .SHORT TERM /6 PM THIS EVENING THROUGH WEDNESDAY NIGHT/... A closed upper level low will rotate across our region this period. Initial line of convection will be upon the cold front, focusing on the eastern half of our region Monday evening. Modestest instability will continue the threat for some rumbles of thunder Monday Night. As this frontal precipitation exits to the east Tuesday morning, precipitation associated with the upper level low will be entering WNY. Between, a narrow dry slot may bring some breaks of sunshine Tuesday ahead of the upper level low. Steepening lapse rates under the upper level low will maintain the threat of thunder...and possible small hail...Tuesday and into Tuesday Night. Not the greatest setup for a lake response off Lake Erie Tuesday Night with warming at 850 hPa...but east of Lake Ontario where under neutral temperature advection and deeper moisture a band of lake effect rain is likely...oriented towards the Tug Hill. This rain band will diminish Wednesday as a drier airmass filters in across the Great Lakes. A secondary cool front aloft will drop across our region Wednesday Night, and could bring a sprinkle or light shower before even drier air pushes across our region late. Behind this secondary front, clearing skies will allow for a chilly night with temperatures across WNY in the upper 40s to lower 50s...and east of Lake Ontario widespread lower 40s will be in store. A few spots may even dip into the upper 30s in the colder spots of the Tug Hill. && .LONG TERM /THURSDAY THROUGH SUNDAY/... Quiet weather for much of this period as a flattening upper level ridge of high pressure nears our region. A frontal boundary may near our region the later half of the weekend, so will have slight chance PoPs in for this. Temperatures a bit below normal will moderate back to normal for the weekend. && .AVIATION /07Z MONDAY THROUGH FRIDAY/... Aside from a few sprinkles and widely scattered light showers through the remainder of the overnight across western NY, expect mainly dry weather. The more organized area of showers will move into western NY from the NY/PA line north into western NY from 09-11Z Monday morning ahead of a cold front, then cross the remainder of the region slowly from west to east through the remainder of the day. The greatest coverage and intensity of showers will be Monday afternoon roughly from the Genesee Valley eastward when the best deep moisture, forcing and instability cross the area. There may be a few scattered thunderstorms as well that may produce some heavier showers bringing brief, localized IFR conditions. CIGS have lowered to MVFR across much of the region, with just portions of the Niagara Frontier over to KROC still holding onto some low VFR CIGS. IFR CIGS and VSBYS (fog) have also developed across the higher terrain. This same basic CIG pattern will then continue through most of Monday. IFR VSBY (fog) may should only last into Monday morning as the low stratus intersects hilltops. Lower elevations may see a period of light BR with minor VSBY reductions through Monday morning as well. CIGS will start to lift toward low VFR late Monday afternoon into the evening across western NY, while IFR/MVFR and showers hang on through 06Z east of Lake Ontario. Outlook... Monday night and Tuesday...MVFR to VFR. Showers likely. Wednesday...Mainly VFR with a chance of showers. Thursday and Friday...VFR. && .MARINE... Light winds and negligible waves continue through Monday morning, then a weak/diffuse surface low will pass by just to the north and west of Lake Erie and Ontario Monday afternoon and Tuesday. Southwest winds will increase on Lake Erie Monday afternoon, possibly resulting in a period of Small Craft Advisory conditions Monday afternoon through Monday evening. A brief period of stronger west winds may produce Small Craft Advisory conditions on Lake Ontario Monday night. An additional round of Small Craft Advisory conditions is possible on Lake Erie Tuesday. && .BUF WATCHES/WARNINGS/ADVISORIES... NY...None. MARINE...None. && SYNOPSIS...Apffel/Hitchcock/JM NEAR TERM...Hitchcock/JLA/JM SHORT TERM...Thomas LONG TERM...Thomas AVIATION...Hitchcock/JM MARINE...Hitchcock
Hazardous weather outlook, Sep 11, 5:49 AM EDT, 22 hours 48 minutes before
Hazardous Weather Outlook National Weather Service Buffalo NY 549 AM EDT Sun Sep 11 2022 NYZ001>008-010>014-019>021-085-121000- Niagara-Orleans-Monroe-Wayne-Northern Cayuga-Oswego-Jefferson-Lewis- Northern Erie-Genesee-Wyoming-Livingston-Ontario-Chautauqua- Cattaraugus-Allegany-Southern Erie- 549 AM EDT Sun Sep 11 2022 This Hazardous Weather Outlook is for western and north central New York. .DAY ONE...Today and tonight. No hazardous weather is expected at this time. .DAYS TWO THROUGH SEVEN...Monday through Saturday. No hazardous weather is expected at this time. .SPOTTER INFORMATION STATEMENT... Spotter activation is not expected at this time. This product, along with other watches, warnings, advisories, and statements issued by the National Weather Service office in Buffalo can be found on the internet at http://www.weather.gov/buf LEZ040-041-LOZ042>045-062>065-121000- Lake Erie nearshore waters from Ripley to Dunkirk- Lake Erie nearshore waters from Dunkirk to Buffalo- Lake Ontario nearshore waters from the Niagara River to Hamlin Beach- Lake Ontario nearshore waters from Hamlin Beach to Sodus Bay- Lake Ontario nearshore waters from Sodus Bay to Mexico Bay- Lake Ontario nearshore waters from Mexico Bay to the Saint Lawrence River- Lake Ontario open waters from the Niagara River to Hamlin Beach- Lake Ontario open waters from Hamlin Beach to Sodus Bay- Lake Ontario open waters from Sodus Bay to Mexico Bay- Lake Ontario open waters from Mexico Bay to the Saint Lawrence River- 549 AM EDT Sun Sep 11 2022 This Hazardous Weather Outlook is for portions of Lake Erie and Lake Ontario. .DAY ONE...Today and tonight. No hazardous weather is expected at this time. .DAYS TWO THROUGH SEVEN...Monday through Saturday. No hazardous weather is expected at this time. .SPOTTER INFORMATION STATEMENT... Spotter activation is not expected at this time. This product, along with other watches, warnings, advisories, and statements issued by the National Weather Service office in Buffalo can be found on the internet at http://www.weather.gov/buf LEZ020-LOZ030-SLZ022-024-121000- Upper Niagara River and Buffalo Harbor-Lower Niagara River- Saint Lawrence River from Cape Vincent to Ogdensburg- Saint Lawrence River from Ogdensburg to Saint Regis- 549 AM EDT Sun Sep 11 2022 This Hazardous Weather Outlook is for portions of Lake Erie, Lake Ontario and Saint Lawrence River. .DAY ONE...Today and tonight. No hazardous weather is expected at this time. .DAYS TWO THROUGH SEVEN...Monday through Saturday. No hazardous weather is expected at this time. .SPOTTER INFORMATION STATEMENT... Spotter activation is not expected at this time. This product, along with other watches, warnings, advisories, and statements issued by the National Weather Service office in Buffalo can be found on the internet at http://www.weather.gov/buf
The office that day
Everything else NWS Buffalo, NY issued on the same UTC day.
| Issued | Product | Office | Counties | Lasted |
|---|---|---|---|---|
| Sep 12, 2:23 PM EDT | Special Weather Statement | BUF | Ontario | 67 min |
| Sep 12, 2:57 PM EDT | Special Weather Statement | BUF | Wayne | 63 min |
Nearby
Small Craft Advisories in New York, 2022Every small craft advisory in 2022
Sources
The product and its follow-ups from the Iowa Environmental Mesonet's archive of National Weather Service and Storm Prediction Center text.